Immunizations are a cornerstone of the nation’s efforts to protect people from a host of infectious diseases. Though generally very rare or minor, there are side effects, or “adverse effects,” associated with some vaccines. Importantly, some adverse events following a vaccine may be due to coincidence and are not caused by the vaccine. To make this distinction, researchers use evidence to determine if adverse events following vaccination are causally linked to a specific vaccine; if so, these events are referred to as adverse effects.
by Sayer Ji
A groundbreaking new drug safety study published in the open access journal PLoS and titled, “Adverse Drug Reactions of Spontaneous Reports in Shanghai Pediatric Population,” has revealed for the first that that 42.5% of all reported adverse drug reactions occurring in 2009 in a Chinese pediatric population (Shanghai, pop of 17 mil) were caused by vaccines, with reactions as severe as anaphylaxis and death.
The report carries unique gravitas insofar as the data was gathered through spontaneous reports of physicians (52.03%), pharmacists (24.27%) and other health care practitioners (15.46%), with only 2.52% coming from ‘consumers.' Presumably, the clinical training of those reporting gives the study additional credibility.
According to the study, which is one of the first ever conducted on the topic in China, “Knowledge of drug safety in the pediatric population of China is limited. This study was designed to evaluate ADRs in children reported to the spontaneous reporting …
When you or a child gets a vaccine, the health care provider gives you a handout known as the Vaccine Information Statement (VIS). The VIS describes common and rare side effects, if any are known, of the vaccine. Your health care provider will probably discuss possible side effects with you.
Make sure to read the rest of the article Source.
Leave a Reply